MAUDE Adverse Event Report: COOK INC FLEXOR HIGH-FLEX ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER

COOK INC FLEXOR HIGH-FLEX ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER
Model Number N/A
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/25/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.A supplemental report will be provided upon conclusion.
 
Event or Problem Description
A flexor high-flex ansel guiding sheath was used during an unspecified procedure.It was reported that the valve of the introducer was leaking while the wire was in place.The blood loss was reported to be "not very big".Additional information has been requested, but has not yet been received.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Investigation - evaluation: a review of the complaint history, drawings, dimensional verification, device history record, documentation, instructions for use (ifu), manufacturing instructions, specifications, quality control, and visual inspection of the returned device was conducted during the investigation.One used flexor high-flex ansel guiding sheath was returned for investigation.The dilator was also returned, but was not inserted into the sheath.The sheath was tested for leakage with the dilator inserted and not inserted.Leakage was detected at the silicone disc.The check-flo valve was disassembled to examine the silicone disc.The proximal slit on the disc was slightly off center and a 1 millimeter (mm) tear was present perpendicular to the proximal slit.A document-based investigation was performed.There is no evidence to suggest the finished product was not made to specifications.Review of the device history record of the finished product shows no nonconforming events that could contribute to this failure mode.A complaint history search revealed that there were no other reported complaints for this lot number.Per manufacturing instructions, flexor high-flex ansel guiding sheaths are inspected and it is visually verified that the slits are centered within the disc.Based on the information provided, examination of the returned product, and the results of our investigation, the root cause for the leakage was determined to be manufacturing related as the proximal slit on the disc was off center.Dilator insertion through the disc with the off center slit of the check-flo valve likely led to the tear on the proximal side of the disc, causing the check-flo valve to leak.Per the quality engineering risk assessment, no further action is required.Monitoring will continue to be performed for similar complaints.

Brand Name
FLEXOR HIGH-FLEX ANSEL GUIDING SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6916150
Report Number1820334-2017-03361
Device Sequence Number1181626
Product Code DYB
UDI-Device Identifier00827002477018
UDI-Public(01)00827002477018(17)180908(10)6184947
Combination Product (Y/N)N
Initial Reporter CountryGM
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/10/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberKCFW-12.0-35-45-RB-HFANL1-HC
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 09/25/2017
Supplement Date Received by Manufacturer12/28/2017
Initial Report FDA Received Date10/05/2017
Supplement Report FDA Received Date01/10/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1